Alert archive / Idaho / Flash Flood Warnings in 2016
Flash Flood Warning 4, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Jul 10, 2016, 6:08 AM MDT for Owyhee County, Idaho; Malheur County, Oregon. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2016, 6:08 AM MDT (12:08 UTC)
- Expired
- Jul 10, 2016, 9:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Owyhee County, ID, Malheur County, OR
The radar
The Boise radar (KCBX), 52 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 0.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
974
WGUS55 KBOI 101208
FFWBOI
IDC073-ORC045-101500-
/O.NEW.KBOI.FF.W.0004.160710T1208Z-160710T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
608 AM MDT SUN JUL 10 2016
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN OWYHEE COUNTY IN SOUTHWESTERN IDAHO...
EAST CENTRAL MALHEUR COUNTY IN SOUTHEASTERN OREGON...
* UNTIL 900 AM MDT
* AT 606 AM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
THE SODA FIRE BURN SCAR...ROCKVILLE...SUCCOR CREEK CAMPGROUND...
ELEPHANT BUTTE...ROCKVILLE SCHOOL...SQUAW BUTTE...
GIVENS HOT SPRINGS AND MAFLOY RANCH.
EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW
MOVING THROUGH CREEKS. THE DEBRIS FLOW CAN CONSIST OF
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE-THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.
&&
LAT...LON 4361 11696 4351 11691 4343 11672 4334 11661
4326 11656 4317 11708 4354 11718
$$
EP1 follow-up statement
576
WGUS75 KBOI 101451
FFSBOI
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
851 AM MDT SUN JUL 10 2016
IDC073-ORC045-101500-
/O.EXP.KBOI.FF.W.0004.000000T0000Z-160710T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OWYHEE ID-MALHEUR OR-
851 AM MDT SUN JUL 10 2016
...THE FLASH FLOOD WARNING FOR NORTHWESTERN OWYHEE AND EAST CENTRAL
MALHEUR COUNTIES WILL EXPIRE AT 900 AM MDT...
THE HEAVY RAIN HAS ENDED BUT LIGHT RAIN CONTINUES ACROSS THE SODA
FIRE BURN SCAR. FLOODING IS NO LONGER EXPECTED TO POSE A THREAT.
PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 4361 11696 4351 11691 4343 11672 4334 11661
4326 11656 4317 11708 4354 11718
$$
JDSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:55 AM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 10, 3:55 AM MDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Boise ID 355 AM MDT SUN JUL 10 2016 .SHORT TERM...Today through Tuesday night...An unseasonably cool upper level trough is now moving inland along the WA/OR coast this morning. The upper level trough will move across Oregon today and into central Idaho by this afternoon and Montana by early Monday morning. Showers will become widespread across the area this morning with isolated thunderstorms. Showers may produce brief heavy rain and recent burn scars will need to be monitored for flood concerns today. High temperatures today will be near record lows for the date: Boise is forecast at 67F and this would tie a record low max for the date, see Public Information Statement for other locations. Boise has not recorded a max temperature below 70F in July since 2001, and one below 65F since 1986. Temperatures will be 20-25 degrees below the seasonal average for most of the region with breezy conditions expected today. Snow levels will briefly lower to around 7,500 to 8,000 feet MSL as the center of the trough passes by. Precipitation will taper off after sunset as the upper level trough quickly transitions into Montana by Monday morning. Monday morning will be quite cool for July and patchy fog is possible in the sheltered valleys near Baker City, Burns, and the central Idaho mountain valleys. Weak ridging will build into the area on Monday, with mostly sunny skies and light winds. A shortwave off the Pacific Northwest coast moves across the region on Tuesday with isolated showers and thunderstorms developing across northeast Oregon and the central Idaho mountains during the afternoon. .LONG TERM...Wednesday through Sunday. A mostly zonal dry flow will be present Wednesday and Thursday with temperatures near normal. By Friday, models are in good agreement of another upper low slowly moving inland and moving east over northern Washington and remaining near there through Sunday. At this point, the bulk of any precipitation looks to stay to our north. However, breezy conditions are likely during this time, with temperatures remaining near normal. && .AVIATION...Mostly VFR with BKN-OVC mid level cloud cover. Showers and isolated thunderstorms through 11/06Z then rapidly tapering off from SW to NE after 11/06Z. Occasional mvfr/ifr ceiling/visibilities with heavier showers. Fog is possible after 11/06Z near KBNO and KBKE with more confidence near KMYL. Surface winds 10-15 kts with gusts up to 30 kts. Winds aloft through 10 kft MSL, west 15-25 kts. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...KA LONG TERM....EP AVIATION.....EP
In the hours before
Special weather statement, Jul 10, 5:16 AM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 516 AM MDT SUN JUL 10 2016 IDZ011>014-101200- WEST CENTRAL MOUNTAINS ID-LOWER TREASURE VALLEY ID- BOISE MOUNTAINS ID-UPPER TREASURE VALLEY ID- 516 AM MDT SUN JUL 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BOISE...NORTHEASTERN CANYON AND SOUTHERN GEM COUNTIES UNTIL 600 AM MDT... AT 516 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LETHA...OR 8 MILES SOUTHWEST OF EMMETT...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... FIREBIRD SPEEDWAY AROUND 520 AM MDT. EMMETT AND EAGLE AROUND 530 AM MDT. MONTOUR AROUND 540 AM MDT. SWEET AND HORSESHOE BEND AROUND 550 AM MDT. GARDENA...BANKS AND PLACERVILLE AROUND 600 AM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS BOISE FACEBOOK AND TWITTER ACCOUNTS. && LAT...LON 4370 11663 4384 11678 4421 11621 4396 11592 TIME...MOT...LOC 1116Z 232DEG 30KT 4382 11663 KA
Special weather statement, Jul 10, 5:17 AM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 517 AM MDT SUN JUL 10 2016 ORZ063-101200- MALHEUR COUNTY OR- 517 AM MDT SUN JUL 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MALHEUR COUNTY UNTIL 600 AM MDT... AT 516 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER DIAMOND BUTTE...OR 30 MILES NORTH OF ROME...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... LESLIE GULCH...SLOCUM CREEK CAMPGROUND...MAHOGANY MOUNTAIN AND PELICAN POINT AROUND 540 AM MDT. ROCKVILLE SCHOOL...MAFLOY RANCH AND SOUTHERN OWYHEE RESERVOIR AROUND 600 AM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS BOISE FACEBOOK AND TWITTER ACCOUNTS. && LAT...LON 4312 11752 4335 11764 4350 11723 4319 11702 TIME...MOT...LOC 1116Z 246DEG 22KT 4326 11746 EP
Special weather statement, Jul 10, 5:18 AM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
518 AM MDT SUN JUL 10 2016
IDZ011-101200-
WEST CENTRAL MOUNTAINS ID-
518 AM MDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL VALLEY AND
NORTHEASTERN GEM COUNTIES UNTIL 600 AM MDT...
AT 518 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GRANITE PEAK...OR 35 MILES SOUTH OF MCCALL...MOVING NORTHEAST AT 35
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR... GRANITE PEAK AROUND 520 AM
MDT. CASCADE...HORSETHIEF RESERVOIR AND CASCADE RESERVOIR AROUND
540 AM MDT. BIG CREEK SUMMIT...WARM LAKE AND DEADWOOD SUMMIT
AROUND 600 AM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
IF ON OR NEAR CASCADE LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4455 11553 4428 11620 4440 11633 4442 11632
4443 11630 4445 11631 4480 11582
TIME...MOT...LOC 1118Z 232DEG 30KT 4440 11620
KASpecial weather statement, Jul 10, 5:55 AM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
555 AM MDT SUN JUL 10 2016
IDZ012-029-ORZ063-101215-
LOWER TREASURE VALLEY ID-OWYHEE MOUNTAINS ID-MALHEUR COUNTY OR-
555 AM MDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OWYHEE AND EAST
CENTRAL MALHEUR COUNTIES UNTIL 615 AM MDT...
AT 552 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ROCKVILLE SCHOOL...OR 30 MILES SOUTH OF PARMA...MOVING
NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. THE SODA FIRE BURN SCAR IS IN THE PATH OF THIS STORM AND
DEBRIS FLOWS OR FLOODING IS POSSIBLE. LESLIE GULCH IS ALSO AT RISK
OF FLOODING.
THIS STRONG THUNDERSTORM WILL BE NEAR... ROCKVILLE AROUND 600 AM
MDT. MARSING...ELEPHANT BUTTE...GIVENS HOT SPRINGS AND SQUAW BUTTE
AROUND 610 AM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4347 11740 4357 11705 4356 11703 4357 11702
4362 11686 4326 11658 4316 11727
TIME...MOT...LOC 1152Z 246DEG 36KT 4336 11715
EPSpecial weather statement, Jul 10, 5:59 AM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 559 AM MDT SUN JUL 10 2016 IDZ012-013-101230- LOWER TREASURE VALLEY ID-BOISE MOUNTAINS ID- 559 AM MDT SUN JUL 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOISE AND SOUTHEASTERN GEM COUNTIES UNTIL 630 AM MDT... AT 559 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GARDENA...OR 15 MILES EAST OF EMMETT...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... GARDENA AROUND 600 AM MDT. BANKS AND PLACERVILLE AROUND 620 AM MDT. GARDEN VALLEY AND CROUCH AROUND 630 AM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS BOISE FACEBOOK AND TWITTER ACCOUNTS. && LAT...LON 4383 11622 4398 11635 4423 11592 4401 11572 TIME...MOT...LOC 1159Z 237DEG 27KT 4395 11620 KA
Special weather statement, Jul 10, 6:06 AM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 606 AM MDT SUN JUL 10 2016 IDZ011-101245- WEST CENTRAL MOUNTAINS ID- 606 AM MDT SUN JUL 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VALLEY COUNTY UNTIL 645 AM MDT... AT 605 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BIG CREEK SUMMIT...OR 30 MILES SOUTHEAST OF MCCALL...MOVING NORTHEAST AT 25 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... WARM LAKE AND DEADWOOD SUMMIT AROUND 620 AM MDT. LANDMARK AROUND 630 AM MDT. HALFWAY STATION AND PISTOL ROCK AROUND 640 AM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS BOISE FACEBOOK AND TWITTER ACCOUNTS. && LAT...LON 4443 11574 4457 11590 4489 11545 4468 11521 TIME...MOT...LOC 1205Z 230DEG 23KT 4457 11573 KA
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:18 AM MDT | Special Weather Statement | BOI | Adams | 27 min |
| Jul 10, 5:16 AM MDT | Special Weather Statement | BOI | Gem | 44 min |
| Jul 10, 5:18 AM MDT | Special Weather Statement | BOI | Valley | 42 min |
| Jul 10, 5:55 AM MDT | Special Weather Statement | BOI | Canyon | 20 min |
| Jul 10, 5:59 AM MDT | Special Weather Statement | BOI | Boise | 31 min |
| Jul 10, 6:06 AM MDT | Special Weather Statement | BOI | Valley | 39 min |
| Jul 10, 6:30 AM MDT | Special Weather Statement | BOI | Boise | 45 min |
| Jul 10, 6:52 AM MDT | Special Weather Statement | BOI | Ada, Canyon | 38 min |
| Jul 10, 7:07 AM MDT | Special Weather Statement | BOI | Boise | 38 min |
| Jul 10, 9:46 AM MDT | Flash Flood Watch | BOI | Adams, Boise, Camas, Elmore, Gem, Valley and 1 more | 9 hr |
| Jul 10, 10:48 AM MDT | Flash Flood Warning | BOI | Boise, Valley | 2 hr |
| Jul 10, 12:59 PM MDT | Flash Flood Warning | BOI | Owyhee | 3 hr |
| Jul 10, 5:47 PM MDT | Special Weather Statement | BOI | Jerome | 28 min |
| Jul 9, 7:05 PM MDT | Special Weather Statement | BOI | Baker | 25 min |
| Jul 10, 5:17 AM MDT | Special Weather Statement | BOI | Malheur | 43 min |
Nearby
Flash Flood Warnings in Idaho, 2016Flash Flood Warnings in Oregon, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.